MAUDE Adverse Event Report: ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number 10800701
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A critical care services director reported an issue with a 15cm schon xl doublelumen catheter.Approximately 2 hours after placement, the blue, venous port detached from the device.The device was removed and replaced, with minimal blood loss.The patient did have a delay in starting their hemodialysis sled procedure, but did not experience any adverse effects or harm as a result of this issue.
 
Additional Manufacturer Narrative
Returned for evaluation was a schon dialysis extension leg (blue hub luer); the remainder of the device was not returned.A visual review of the dialysis catheter shows the extension tube/leg (blue venous side) has a smooth cut and then is jagged.Scar004523, the pictures provided by the customer, and the complaint sample were sent to the schon dialysis catheter manufacturer and design owner, martech medical, to make them aware of this event, request review of dhr for the reported lot number, and a sample evaluation for root cause of extension tubing detachment.Per the scar004523 response: after concluding this research and performing a complete review of the manufacturing process, no potential risk of damage was found and considering that the reported failure mode was replicated and based on the current process controls; 100% leak test and 100% visual inspection.This failure mode is considered not related to the point medical west manufacturing processes.The customer's reported complaint description was confirmed as the extension leg was returned with detachment of the tubing.Although the complaint was confirmed a definitive root cause could not be determined.A possible root cause for the extension leg detaching likely damaged/cut by scalpel and then pulled to failure.A review of the device history records was performed for the indicated lot for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the end user with this catalog number, states: "clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamps regularly to prolong the life of the tubing." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SCHON XL DIALYSIS CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13840068
Report Number1319211-2022-00013
Device Sequence Number4731615
Product Code MSD
UDI-Device IdentifierH787108007015
UDI-PublicH787108007015
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2024
Device Catalogue Number10800701
Device Lot NumberMPVC960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale